MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MONOBLOCK INSERTER HANDLE; INSTRUMENT, HIP

ZIMMER BIOMET, INC. MONOBLOCK INSERTER HANDLE; INSTRUMENT, HIP
Catalog Number 110024780
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the procedure while implanting the stem into femoral canal, the tip of the inserter handle broke off inside the implant.It was decided by the surgeon to leave the fractured instrument piece inside the implant that was used to the complete the procedure.It was reported that no further information is available.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified the tip of the device had fractured from the shaft.There are impact marks on the strike plate, the guard and the shaft.The inserter was submitted for further analysis.Analysis determined bending overload mode of failure.The complaint was confirmed based on the returned device.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MONOBLOCK INSERTER HANDLE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18073852
Report Number0001825034-2023-02554
Device Sequence Number7769428
Product Code LXH
UDI-Device Identifier00880304700482
UDI-Public(01)00880304700482(11)180104(10)040960
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110024780
Device Lot Number040960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown